Published on Oct 28, 2013 and last reviewed on Jul 01, 2019 - 2 min read
Are you having headaches and dry eye after using the computer? These might be signs of computer vision syndrome. Read the article to know more.
Computer vision syndrome (CVS) refers to a plethora of symptoms that one may suffer from due to extended work involving focusing on computer screens.
If you are spending more than four to six hours in front of computer screens with any of or a combination of any of the below-mentioned symptoms, you may be suffering from CVS:
If one suffers from the problems described above, an ophthalmic examination should be undertaken to make a proper diagnosis and exclude other masquerading diseases. The basics of an eye examination would be:
Consultation with an ophthalmologist and ergonomics play the major role in alleviating this treacherous condition. One can follow these methods to get rid of CVS:
Computer vision syndrome does not cause permanent damage. Headaches, double or blurred vision, neck and shoulder pain go away after a few hours of stop using digital screens like mobile phone, TV, tablet, etc.
Computer vision syndrome is caused by:
- Glare from digital screens.
- Poor lighting in the room.
- Watching television from an improper viewing distance.
- Untreated vision problems.
Some tips to prevent computer vision syndrome are:
- The computer screen should be 15 to 20 degrees below the eye level.
- Close the drapes and windows to avoid glare.
- Use a screen glare filter.
- Blink frequently.
- After two hours of continuous use, rest your eyes for 15 minutes.
- Look into the distance for 20 seconds for every 20 minutes of computer viewing.
The symptoms include:
- Double or blurred vision.
- Dry eyes.
- Red eyes.
- Neck pain.
- Shoulder pain.
The treatment options include:
- Wearing lenses or glasses to correct your vision.
- Drink plenty of water.
- Use a humidifier.
- Use lubricating eye drops.
- And follow the already mentioned tips to prevent CVS.
Constantly staring into a computer screen might cause temporary eye symptoms. Some of the symptoms are eyestrain, headaches, itching, watering eyes, dry eyes, blurred vision, and burning sensation.
Recent studies have shown that screen time as such will not affect your eyesight. It might cause temporary symptoms called computer vision syndrome, which reverses after a few hours of resting your eyes.
Yes. The night mode reduces the blue light and overall screen brightness. This reduces eyestrain, prevents retinal damage and dry eye.
The symptoms of CVS does not last long after you have given some rest to your eyes. But it can lead to less productivity at work and make you less alert during driving.
Query: Hello doctor, I am a programmer, and I use the computer for 12 hours every day. My eyes start hurting after 30 minutes of staring at the computer. I do not have any vision issues, apart from the pain that I feel. Read Full >>
Answer: Hello, Welcome to icliniq.com. Prolonged working on laptop, TV, mobile, or even studying, can cause computer vision syndrome. Computer vision syndrome is a condition resulting from focusing the eyes on a computer or other display device for uninterrupted periods of time. Some symptoms of CVS include... Read Full
Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ... Read Full >>
Answer: Hello, Welcome to icliniq.com. No, Nevanac (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a spherica... Read Full
Query: Hello doctor, I am having dry eyes problem since last four years due to regular eight hours computer use. There is burning also sometimes and reading puts stress on eyes. I consulted a doctor and started using Softdrops daily 3 to 4 times before computer use, and taking Retinox tablets periodically... Read Full >>
Answer: Hello, Welcome to icliniq.com. Your symptoms are suggestive of dry eyes (computer vision syndrome). There is no permanent cure for dryness. Power on both your eyes is negligible (attachment removed to protect patient identity). In my opinion, if there is no headache then you can avoid these glasse... Read Full
Do you have a question on Headache or Computer Vision Syndrome?Ask a Doctor Online